Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 319, NWS Hastings, NE

October 7, 2011Buffalo County, Kearney County, Phelps County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Oct 7, 2011, 7:41 PM CDT for Buffalo County, Kearney County, Phelps County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2011, 7:41 PM CDT (00:41 UTC)
Expired
Oct 7, 2011, 8:30 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Buffalo County, NE, Kearney County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 7:45 PM CDTTSTM WND GST 58Holdrege Airport, NEMEASURED BY AWOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 6:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2632 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS53 KGID 080041
SVRGID
NEC019-099-137-080130-
/O.NEW.KGID.SV.W.0319.111008T0041Z-111008T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
741 PM CDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
  PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 830 PM CDT

* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR LOOMIS...OR NEAR HOLDREGE...AND MOVING NORTHEAST AT 50
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  KEARNEY...FUNK...ELM CREEK...ODESSA...AMHERST...RIVERDALE AND
  PLEASANTON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 256 AND 278.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4057 9961 4068 9948 4067 9941 4072 9943
      4101 9909 4066 9898 4035 9933 4035 9950
      4036 9959
TIME...MOT...LOC 0041Z 222DEG 43KT 4049 9940
WIND...HAIL 60MPH 1.50IN

$$

KING
3 follow-up statements
085 
WWUS53 KGID 080050
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
750 PM CDT FRI OCT 7 2011

NEC019-099-137-080130-
/O.CON.KGID.SV.W.0319.000000T0000Z-111008T0130Z/
BUFFALO NE-KEARNEY NE-PHELPS NE-
750 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS...
NORTHWESTERN KEARNEY AND WESTERN BUFFALO COUNTIES UNTIL 830 PM CDT...

AT 746 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOLDREGE...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  KEARNEY...ELM CREEK...ODESSA...AMHERST...RIVERDALE AND PLEASANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4057 9961 4068 9948 4067 9941 4072 9943
      4101 9909 4066 9898 4035 9933 4035 9950
      4036 9959
TIME...MOT...LOC 0050Z 222DEG 43KT 4053 9932
WIND...HAIL 60MPH 1.00IN

$$

KING
468 
WWUS53 KGID 080121
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
821 PM CDT FRI OCT 7 2011

NEC019-099-137-080130-
/O.CON.KGID.SV.W.0319.000000T0000Z-111008T0130Z/
BUFFALO NE-KEARNEY NE-PHELPS NE-
821 PM CDT FRI OCT 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PHELPS...
NORTHWESTERN KEARNEY AND WESTERN BUFFALO COUNTIES UNTIL 830 PM CDT...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOOMIS TO RIVERDALE...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  ODESSA...RIVERDALE...ELM CREEK...AMHERST AND PLEASANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4057 9961 4068 9948 4067 9941 4072 9943
      4101 9909 4066 9898 4035 9933 4035 9950
      4036 9959
TIME...MOT...LOC 0121Z 222DEG 43KT 4051 9945 4079 9907
WIND...HAIL 60MPH 1.00IN

$$

FAY
749 
WWUS53 KGID 080128
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT FRI OCT 7 2011

NEC019-099-137-080139-
/O.EXP.KGID.SV.W.0319.000000T0000Z-111008T0130Z/
BUFFALO NE-KEARNEY NE-PHELPS NE-
828 PM CDT FRI OCT 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR PHELPS...NORTHWESTERN KEARNEY
AND WESTERN BUFFALO COUNTIES WILL EXPIRE AT 830 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 4057 9961 4068 9948 4067 9941 4072 9943
      4101 9909 4066 9898 4035 9933 4035 9950
      4036 9959
TIME...MOT...LOC 0129Z 222DEG 43KT 4058 9936 4086 9898

$$

FAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:42 PM CDT, 59 minutes earlier.

Area forecast discussion, Oct 7, 6:42 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
642 PM CDT FRI OCT 7 2011

.AVIATION...00Z TAF. AN ACTIVE WEATHER PERIOD IS EXPECTED WITH
SHOWERS AND THUNDERSTORMS NEAR THE TERMINAL LOCATION ALREADY. WILL
CARRY A BRIEF TEMPO GROUP FOR THUNDERSTORMS OVER THE NEXT COUPLE
OF HOURS...BUT IT APPEARS THAT THE MAIN AREA OF RAIN SHOULD PUSH
BACK TO THE NORTHWEST FOR A WHILE TONIGHT BEFORE RETURNING TO THE
SOUTHEAST ON SATURDAY. WILL CARRY CATEGORICAL RAIN CHANCES AFTER
16Z WITH SEVERAL MODEL SOLUTIONS SUGGESTING SATURDAY COULD BE A
WET DAY. CEILINGS WILL START AT VFR...BUT THEY WILL GRADUALLY DROP
INTO AT LEAST MVFR LEVELS AS THE RAIN APPROACHES. THERE IS SOME
CHANCE CONDITIONS COULD DROP TO IFR LEVELS...BUT WAS NOT YET
CONFIDENT ENOUGH IN THAT TO CARRY IT IN THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 354 PM CDT FRI OCT 7 2011/

SHORT TERM...LATE THIS AFTERNOON THROUGH DAYTIME SATURDAY. THE
PARAMOUNT ISSUE IS THE THREAT FOR STRONG/SEVERE STORMS DURING THE
NEXT SEVERAL HOURS...AND THE FIRST OF POTENTIALLY SEVERAL ROUNDS OF
LOCALLY HEAVY RAINFALL.

AS OF 2015Z...THE FIRST FAIRLY ISOLATED...FAST-MOVING STRONG TO
SEVERE STORMS OF THE DAY HAD ALREADY FIRED UP ALONG A NARROW
CORRIDOR FROM FROM NEAR NEAR PHILLIPSBURG TO GRAND ISLAND...MOVING
NORTH-NORTHEAST AT AROUND 45 MPH. ALTHOUGH THIS CONVECTION HAS
FIRED EARLIER THAN ORIGINALLY THOUGHT...THE OVERALL SYNOPTIC AND
MESOSCALE STORY REMAINS LARGELY UNCHANGED. 20Z OBJECTIVE SFC
ANALYSIS PLACES A ROUGHLY 990MB LOW NEAR THE NORTHERN EDGE OF THE
ND/MT BORDER...WITH THE EFFECTIVE SURFACE TROUGH/COLD FRONT
STRETCHING SOUTH ACROSS NORTH CENTRAL/WESTERN NEB...VERY CLOSE TO
THE WESTERN EDGE OF THE CWA. GUSTY SOUTH WINDS CONTINUE ACROSS
NEARLY THE ENTIRE CWA IN THE TIGHTENED PRESSURE GRADIENT EAST OF
THE TROUGH AXIS...WITH SUSTAINED SPEEDS COMMONLY 20-25 MPH...AND
LOCALLY HIGHER. ALTHOUGH IT HAS BEEN FAIRLY MARGINAL THROUGH THE
DAY...STRUGGLING TO ACHIEVE 30 MPH SUSTAINED SPEEDS...WILL LET THE
WIND ADVISORY ACROSS 4 OF THE KS COUNTIES RIDE FOR NOW.
ALOFT...LATEST WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA
DEPICTS A HIGHLY AMPLIFIED TROUGH ACROSS THE WESTERN CONUS...WITH
ONE CLOSED LOW EXITING ND INTO CANADA...AND THE PRIMARY UPSTREAM
ONE OF INTEREST CENTERED NEAR THE 4 CORNERS REGION. IN BETWEEN A
ROUGHLY 110KT H3 JET EXTENDS BETWEEN THESE TWO SYSTEMS.

THE GENERAL SCENARIO IS FOR STORMS TO CONTINUE DEVELOPING INTO
THE EARLY EVENING HOURS MAINLY ALONG THE ALREADY-DEFINED
SOUTHWEST-NORTHEAST CORRIDOR FOCUSED ACROSS THE CENTRAL CORRIDOR
OF THE CWA. PER THE 12Z 4KM WRF-NMM EXPLICIT REFLECTIVITY...STORMS
WILL CONTINUE DEVELOPING AND RACING NORTHEAST...WITH THE PRIMARY
THREATS CONSISTING OF DAMAGING WINDS/HAIL. HOWEVER...ANY STORM
THAT CAN REMAIN DISCRETE FOR A MODEST PERIOD OF TIME COULD TRY
PUTTING DOWN A BRIEF TORNADO...ESPECIALLY TOWARD SUNSET AND
THEREAFTER AS LOW LEVEL 0-0.5 KM CONTINUES TO INCREASE INTO AT
LEAST THE 20-25KT RANGE. OTHERWISE...MULTIPLE STORM MERGERS SHOULD
RESULT IN A GRADUAL OR POTENTIALLY FAIRLY QUICK TRANSITION TO A
QUASI-LINEAR/LINEAR MODE GIVEN THAT DEEP LAYER SHEAR VECTORS ARE
ORIENTED LARGELY PARALLEL TO THE INITIATING LOW LEVEL BOUNDARY. AT
LEAST FOR THE FIRST SEVERAL HOURS...STORMS WILL REMAIN FAIRLY
CLOSELY TIED TO THE NARROW INITIATING CORRIDOR...BUT WITH TIME
SHOULD EXPAND OFF TO ESPECIALLY THE NORTH AND WEST...POSSIBLE
DEVELOPING ALONG OUTFLOW. ALTHOUGH ISOLATED ACTIVITY COULD DEVELOP
EAST OF THE CURRENT CORRIDOR IN AN ENVIRONMENT FEATURING A WEAK
CAP AND 1000-1500 J/KG AT ANY TIME...THE OVERALL THINKING IS THAT
MUCH OF THE SOUTHEAST HALF OF THE CWA WILL REMAIN STORM
FREE...POTENTIALLY THROUGH THE NIGHT. THIS IS LARGELY IN RESPONSE
TO THE STEERING FLOW ALOFT TURNING MORE MERIDIONAL AS THE
SOUTHWEST CONUS CLOSED LOW LIFTS NORTHEAST TOWARD THE NM/CO
BORDER...FOCUSING CONVECTION FARTHER WEST.

AFTER DARK TONIGHT...THE LATEST TREND FROM THE 18Z NAM IS TO FOCUS
MOST OF THE CONVECTION ACROSS THE NORTHWEST 1/4 OF THE CWA...AND
EVEN WEST OF THE CWA ALTOGETHER. STAY TUNED...AS FUTURE UPDATES
THIS EVENING COULD NECESSITATE A CONSIDERABLE LOWERING OF POPS
ESPECIALLY ACROSS THE SOUTHEAST 1/2.

FOR THE DAYTIME HOURS SATURDAY...MAINTAINED HIGH 70-80 POPS FROM
INHERITED FORECAST...WITH ONLY MINOR TWEAKING. HOWEVER..WANT TO
EMPHASIZE THAT THE DAY IS BY NO MEANS A SURE WASHOUT FOR ALL
AREAS...AS SHOWERS/STORMS SHOULD GRADUALLY EXPAND EASTWARD ACROSS
THE CWA FROM WEST TO EAST...WHILE STREAMING SOUTH TO NORTH.
ALTHOUGH NOT ANTICIPATING A MAJOR SEVERE THREAT WITH INSTABILITY
STUNTED BY CONSIDERABLE CLOUD COVER...WILL HAVE TO MONITOR
ESPECIALLY SOUTHWEST ZONES IN THE AFTERNOON AS A MID LEVEL DRY
SLOT COULD TRY WORKING NORTH ALONG THE EASTERN PERIPHERY OF THE
MID LEVEL LOW TRACKING NORTH ACROSS EASTERN COLORADO.

BRIEFLY FOCUSING ON TEMPERATURES...RAISED LOWS TONIGHT A FEW
DEGREES...AND SEVERAL DEGREES IN THE NORTHWEST...TO ACCOUNT FOR
PERSISTENT SOUTH/SOUTHEAST FLOW AND WESTWARD SHIFT OF SYNOPTIC
QUASI-STATIONARY FRONTAL ZONE. DESPITE RAINFALL ACROSS MUCH OF THE
AREA DURING THE DAY SATURDAY...THE WARMER START AND POTENTIAL FOR
A FEW PEEKS OF AFTERNOON SUN SHOULD KEEP TEMPERATURES FROM FLAT-
LINING ALL DAY...AND ACTUALLY BUMPED UP HIGHS A BIT...AIMING FOR
MID 60S FAR WEST/NORTHWEST...TO MID 70S FAR EAST.

IN CLOSING...KEEP IN MIND THAT DESPITE THE HIGH POPS AND POTENTIAL
RAINFALL AMOUNTS OVER THE NEXT FEW DAYS...NOT EVERYBODY WILL SEE
STORMS AND HEAVY RAINFALL AT THE SAME TIME...WITH PARTS OF THE
SOUTHEAST CWA POSSIBLY REMAINING HIGH AND DRY UNTIL VERY LATE
TONIGHT OR EVEN WELL INTO THE DAY ON SATURDAY. RAINFALL AMOUNTS
WILL LIKELY VARY CONSIDERABLY OVER SMALL AREAS...AND SOME AREAS
ASSIGNED VERY HIGH POPS COULD GO DRY FOR HOURS. CERTAINLY OVER THE
COURSE OF THE ENTIRE WEEKEND THOUGH...PARTS OF THE CWA COULD TALLY
IN EXCESS OF 3 INCHES OF RAIN...AND IT WILL RAIN AT SOME POINT.

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.  THE MAIN CONCERN
WILL BE THE CHANCES OF SHOWERS/THUNDERSTORMS INTO EARLY NEXT
WEEK. THE START OF THE LONG TERM PERIOD WILL BEGIN WITH A LARGE
TROUGH/LOW AT H5 ACROSS THE ROCKIES WHILE HIGH PRESSURE SITS
ACROSS THE NORTHEAST UNITED STATES. AT THE SURFACE...A WEAK LOW
WILL BE LOCATED IN WESTERN KANSAS/EASTERN COLORADO WITH A FRONT
STRETCHING NORTHWARD OUT OF THE LOW INTO PARTS OF CENTRAL
NEBRASKA. THE H5 LOW/TROUGH WILL NOT MAKE MUCH PROGRESS EAST
SATURDAY NIGHT INTO SUNDAY...BUT DOES BEGIN TO ACCELERATE SUNDAY
NIGHT INTO MONDAY. THIS WILL KEEP RAIN CHANCES ACROSS THE REGION
THROUGH THE WEEKEND INTO MONDAY...HOWEVER TRYING TO NAIL DOWN THE
TIMES OF GREATER VERSUS LESSER CHANCES WILL BE THE CHALLENGE. THE
07.12Z NAM AND GFS DIFFER IN THEIR HANDLING OF THE SMALLER SCALE
PERTURBATIONS THAT PIVOT AROUND THE MAIN UPPER LEVEL LOW...BUT THE
OVERALL MESSAGE FROM THE MAJORITY OF MODEL SOLUTIONS IS THAT THE
WEEKEND INTO MONDAY SHOULD BE FAIRLY WET. WILL CONTINUE TO CARRY
HIGH CHANCE...TO AT TIME LIKELY POPS WHICH WILL PROBABLY NOT BE
HIGH ENOUGH AT TIMES...BUT WITHOUT GREATER CONFIDENCE IN THE
SMALLER SCALE WAVE PASSAGES DID NOT WANT TO BOOST INTO THE
CATEGORICAL POP RANGE YET. THERE SHOULD BE ENOUGH INSTABILITY IN
PLACE TO KEEP AT LEAST ISOLATED THUNDERSTORMS IN THE FORECAST
THROUGH THE MONDAY...HOWEVER DO NOT EXPECT THERE TO BE MUCH OF A
SEVERE WEATHER THREAT. THINK THE MAIN ISSUE WILL BE THE
POSSIBILITY OF HEAVY RAINFALL...AND THAT IS ALREADY WELL COVERED
IN THE HAZARDOUS WEATHER OUTLOOK.

THE MAIN UPPER TROUGH/LOW LIFTS ACROSS THE REGION ON MONDAY...WITH
THE MAIN RAIN CHANCES SHIFTING EAST OF THE FORECAST AREA FOR MONDAY
NIGHT.  ANOTHER MID LEVEL WAVE ARRIVES FOR TUESDAY WHICH WILL BRING
ANOTHER CHANCE OF RAIN...BUT THIS WAVE SHOULD BE A FAIRLY QUICK
HITTER.  AN H5 RIDGE BUILDS BACK ACROSS THE WESTERN UNITED STATES
AND SHIFTS INTO THE CENTRAL PLAINS FOR THE END OF THIS WEEK.  THAT
WILL KEEP IT DRY FROM WEDNESDAY NIGHT AND BEYOND.  REGARDING
TEMPERATURES...HIGHS SHOULD BE FAIRLY SEASONABLE MOST OF THE
PERIOD...THOUGH THEY WILL LIKELY START OFF A LITTLE ON THE COOL
SIDE...ESPECIALLY ON SUNDAY WITH DUE TO THE RAIN AND CLOUDS THAT
WILL COVER THE REGION.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ006-007-018-019.

&&
Hazardous weather outlook, Oct 7, 7:15 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
715 PM CDT FRI OCT 7 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
715 PM CDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THIS EVENING...SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY NORTHWEST
OF A LINE FROM FRANKLIN TO HASTINGS TO YORK NEBRASKA. THUNDERSTORMS
WILL DEVELOP WITHIN A SOUTHWEST TO NORTHEAST CORRIDOR...BUT WILL
EXPAND IN COVERAGE PRIMARILY FARTHER NORTHWEST WITH TIME. THE
MAIN HAZARDS FROM SEVERE THUNDERSTORMS WILL BE ISOLATED
TORNADOES...DAMAGING WINDS UP TO AROUND 70 MPH...HAIL TO THE SIZE
OF HALF DOLLARS...AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS THE OUTLOOK AREA
FROM SATURDAY THROUGH WEDNESDAY. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...A FEW STORMS ON SATURDAY COULD STILL BE
ON THE STRONG SIDE...CAPABLE OF PRODUCING WINDS TO AROUND 50 MPH
AND HAIL TO AROUND PENNY SIZE.

IN ADDITION...MULTIPLE ROUNDS OF SHOWERS AND STORMS THROUGH THE
WEEKEND MAY RESULT IN SIGNIFICANT RAINFALL TOTALS FOR PARTS OF THE
AREA...POTENTIALLY IN EXCESS OF 3 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF THE OUTLOOK AREA
FROM THIS AFTERNOON INTO THE LATE EVENING HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

In the hours before

Local storm report, Oct 7, 6:39 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
639 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             6 NW GIBBON             40.81N 98.93W
10/07/2011  M0.88 INCH       BUFFALO            NE   TRAINED SPOTTER

            DRIFTS OF HAIL STILL ON GROUND 30 MINUTES AFTER PASSAGE
            OF STORM. TIME ESTIMATED FROM RADAR.

&&

GUERRERO
Special weather statement, Oct 7, 6:46 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT FRI OCT 7 2011

NEZ046-047-060-061-072>074-082-083-080030-
BUFFALO NE-DAWSON NE-FURNAS NE-GOSPER NE-HARLAN NE-HOWARD NE-KEARNEY
NE-PHELPS NE-SHERMAN NE-
646 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERMAN...PHELPS...
NORTHWESTERN KEARNEY...SOUTHWESTERN HOWARD...WESTERN HARLAN...EASTERN
GOSPER...FURNAS...EASTERN DAWSON AND BUFFALO COUNTIES UNTIL 730 PM
CDT...

AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
BROKEN LINE OF STRONG THUNDERSTORMS GENERALLY ALONG A LINE FROM NEAR
BEAVER CITY...TO HOLDREGE...TO RAVENNA...WITH INDIVIDUAL CELLS
WITHIN THE LINE MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH SOME OF THESE STORMS...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KEARNEY...
  OVERTON...
  ELM CREEK...
  ODESSA...
  RIVERDALE...
  AMHERST...
  MILLER...
  PLEASANTON...
  POOLE...
  HAZARD...
  RAVENNA...
  LITCHFIELD...
  ROCKVILLE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 242 AND 274.

SOME OF THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY IN LOCALIZED AREAS. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

LAT...LON 4105 9941 4105 9922 4117 9921 4117 9865
      4000 9958 4000 10020 4005 10020
TIME...MOT...LOC 2344Z 206DEG 37KT 4052 9937

PFANNKUCH
Special weather statement, Oct 7, 6:59 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT FRI OCT 7 2011

NEZ040-041-047-048-080045-
GREELEY NE-HOWARD NE-MERRICK NE-NANCE NE-
659 PM CDT FRI OCT 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NANCE...NORTHWESTERN
MERRICK...HOWARD AND EASTERN GREELEY COUNTIES UNTIL 745 PM CDT...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS GENERALLY ALONG A LINE FROM NEAR
DANNEBROG...TO ST. PAUL...TO WOLBACH...WITH INDIVIDIUAL STORMS
MOVING NORTHEAST AROUND 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH SOME OF THESE STORMS...ALONG WITH LOCALLY HEAVY
RAINFALL IN EXCESS OF 1 INCH.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PALMER...
  CUSHING...
  WOLBACH...
  BELGRADE...
  SPALDING...

SOME OF THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 9828 4149 9828 4149 9811 4150 9810
      4150 9805 4151 9804 4152 9798 4104 9825
      4105 9871 4174 9845 4175 9829
TIME...MOT...LOC 2357Z 209DEG 35KT 4126 9839

PFANNKUCH
Local storm report, Oct 7, 7:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
725 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             DANNEBROG               41.12N 98.55W
10/07/2011  E1.00 INCH       HOWARD             NE   PUBLIC

            DELAYED REPORT OF QUARTER SIZE HAIL.

&&

PFANNKUCH
Local storm report, Oct 7, 7:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HEAVY RAIN       DANNEBROG               41.12N 98.55W
10/07/2011  M2.00 INCH       HOWARD             NE   PUBLIC

            2 INCHES OF RAIN SO FAR FROM STORMS DURING LAST FEW HOURS

&&

PFANNKUCH
Local storm report, Oct 7, 7:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
737 PM CDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             ATLANTA                 40.37N 99.47W
10/07/2011  E1.75 INCH       PHELPS             NE   TRAINED SPOTTER

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:05 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps40 min
Oct 7, 7:33 PM CDTSevere Thunderstorm WarningGIDBuffalo, Greeley, Hall, Howard, Sherman, Valley29 min
Oct 7, 7:53 PM CDTTornado WarningGIDBuffalo, Kearney, Phelps37 min
Oct 7, 8:35 PM CDTSpecial Weather StatementGIDBuffalo, Phelps25 min
Oct 7, 8:43 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps32 min
Oct 7, 8:49 PM CDTAreal Flood AdvisoryGIDFurnas, Gosper, Harlan, Phelps6 hr
Oct 7, 9:07 PM CDTSpecial Weather StatementGIDValley23 min
Oct 7, 9:15 PM CDTSpecial Weather StatementGIDBuffalo30 min
Oct 7, 9:46 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman44 min
Oct 7, 9:47 PM CDTAreal Flood AdvisoryGIDBuffalo, Phelps6 hr
Oct 7, 10:31 PM CDTSpecial Weather StatementGIDHoward29 min
Oct 7, 10:48 PM CDTSpecial Weather StatementGIDHoward27 min
Oct 7, 11:21 PM CDTSpecial Weather StatementGIDHarlan24 min
Oct 7, 11:29 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan31 min
Oct 8, 12:24 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney, Phelps36 min
Oct 8, 1:05 AM CDTSpecial Weather StatementGIDAdams, Hall25 min
Oct 8, 3:44 AM CDTSpecial Weather StatementGIDFranklin, Harlan, Kearney, Phelps31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.